MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during use on a patient, the catheter "ruptured during a case" distal to the connection hub.As a result, the catheter was removed and a 2nd catheter was inserted, however the same issue occurred.A 3rd catheter was then inserted and again the same issue occurred.All 3 catheters were inserted at the same insertion site.No patient harm or injury.The patient status is reported as "stable".See associated mdrs #3010532612-2023-00450 and #3010532612-2023-00451.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of catheter body ruptured in use was not able to be confirmed as the product was not returned for investigation.The customer returned an original packaging pouch for a 5fr.80cm berman catheter was returned without the actual device along with the sample in a cardboard box (inp-1 through inp-4).A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The root cause of the complaint was undetermined.No further action was required at this time.Teleflex will continue to monitor and trend for complaints of this nature.Additional information received on 30 aug 2023 states that "all three catheter ruptured during injection, at the same area, on the catheter, just below the hub.The injections were all the same settings.Other remarks: n/a.Corrected data: n/a.

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17443793
Report Number3010532612-2023-00449
Device Sequence Number2597974
Product Code DYG
UDI-Device Identifier10801902180787
UDI-Public10801902180787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberAI-07135
Device Lot Number16F23C0003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown